Alert archive / Missouri / Tornado Warnings in 2019
Tornado Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 23, 2019, 3:14 PM CDT for Scott County, Stoddard County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2019, 3:14 PM CDT (20:14 UTC)
- Expired
- Jun 23, 2019, 3:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 73 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
The text
As transmitted.
494
WFUS53 KPAH 232014
TORPAH
MOC201-207-232045-
/O.NEW.KPAH.TO.W.0049.190623T2014Z-190623T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
314 PM CDT Sun Jun 23 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Scott County in southeastern Missouri...
Northeastern Stoddard County in southeastern Missouri...
* Until 345 PM CDT.
* At 314 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bell City, or 8 miles southeast of Advance, moving
east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oran around 325 PM CDT.
Morley and Hay-Wood City around 330 PM CDT.
Benton around 335 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Lambert, Commerce, Vanduser and Blodgett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3706 8995 3713 8978 3713 8976 3714 8976
3714 8972 3715 8972 3726 8947 3719 8946
3714 8943 3709 8938 3705 8939 3703 8936
3701 8931 3701 8935 3699 8937 3693 8991
TIME...MOT...LOC 2014Z 253DEG 44KT 3700 8983
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DWS1 follow-up statement
323
WWUS53 KPAH 232027
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
327 PM CDT Sun Jun 23 2019
MOC201-207-232045-
/O.CON.KPAH.TO.W.0049.000000T0000Z-190623T2045Z/
Scott MO-Stoddard MO-
327 PM CDT Sun Jun 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SCOTT AND
NORTHEASTERN STODDARD COUNTIES...
At 326 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Oran, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Weather spotters reported a funnel cloud near Bell City, MO.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Oran, Morley and Hay-Wood City around 330 PM CDT.
Chaffee around 335 PM CDT.
Benton around 340 PM CDT.
Scott City and Kelso around 345 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Lambert, Commerce, Vanduser and Blodgett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3708 8990 3713 8978 3713 8976 3714 8976
3714 8972 3715 8972 3726 8947 3719 8946
3714 8943 3709 8938 3705 8939 3703 8936
3701 8931 3701 8935 3699 8937 3694 8986
TIME...MOT...LOC 2026Z 238DEG 39KT 3707 8972
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 23, 1:34 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 23, 1:34 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Paducah KY 134 PM CDT Sun Jun 23 2019 .UPDATE... Issued at 134 PM CDT Sun Jun 23 2019 Updated aviation section for 18z taf issuance. && .SHORT TERM...(Today through Monday night) Issued at 340 AM CDT Sun Jun 23 2019 Still another 36 hours to go with the mcs train that has brought plenty of wind and rain to our region. The main concern for today is the potential of another linear mcs / squall line. The day is starting off surprisingly unstable given the widespread convection Saturday. Mucapes were 2000 plus as of 08z, and 20 to 30 kt of low level southwest flow is advecting even higher instability into our region. A cluster of storms was occurring in southwest Indiana and nw Kentucky at 08z. These storms will exit the region early this morning. Widespread convection over the Ozarks at 08z appears to be associated with a weak mid-level impulse moving east-northeast. The href mean 500 mb wind fields depict this impulse quite well. A 500 mb jet streak around 40 kt is shown crossing southern IL this afternoon. There is very strong model agreement that a round of convection will occur today. The usual issues with any mcs are when, where, and what convective mode. Based on the high-res cam models, it appears the convective mode will be another linear mcs. These models will seldom if ever agree on the specific timing and placement of any given mcs, and today is no exception. Based on the timing of the parent 500 mb impulse, one would expect the mcs to reach se Missouri by late this morning, then track east across wrn Kentucky and srn Illinois/sw Indiana this afternoon. This would be during the time of max heating and peak instability. Given the strong buoyancy, shear profiles are forecast to be quite favorable for organized updrafts. The nam indicates 30 to 40 kt through a deep layer (850 to 500 mb). The potential exists for a robust squall line across the region. Tonight and Monday, the primary upper level trough will swing northeast across the Mississippi Valley to the Great Lakes region. A 300 mb jet streak around 90 kt will lift northeast across the mid/upper Mississippi Valley early Monday. The models indicate another surge of rain and convection late tonight, associated with the strong upper level forcing. Heavy rainfall with this round of rain on top of moist ground could result in some flooding issues. Surface instability may be tapped out by late tonight, suggesting limited severe weather potential after 06z. However, low level winds below 850 mb will crank up to around 40 knots. Precip will diminish Monday and Monday night as the upper shortwave departs our region. .LONG TERM...(Tuesday through Saturday) Issued at 340 AM CDT Sun Jun 23 2019 Heights will be on the rise Tuesday through Wednesday, but H5 flow will still have a westerly component. Cannot rule out slight chances of convection, mainly across southern sections of the region (west KY into SEMO), where moisture is forecast to be higher. In fact, there seems to be a transition in the models, suggesting less of a ridge influence, and more of a weakness (Low) that wants to persist from the lower MS Valley region northward. This signal suggests at least daytime/afternoon small convective chances each day on into the weekend. NBM 6 hour PoPs seem too low. Fairly significant differences in the mid trop flow forecast this weekend. Like WPC, favor more ensemble incorporation into the forecast that far out, given greater uncertainty. Temperatures are forecast to be near normal for this time of year. && .AVIATION... Issued at 134 PM CDT Sun Jun 23 2019 Outside of tstm activity, a southerly to southwesterly low level flow, generally sustained AOB 12 knots, will continue through the 24 hour TAF period. VFR conditions are forecast outside of shower and tstm activity, with the possible exception of some MVFR cigs Mon morning. Best guess is for lines of activity and other scattered activity to be concentrated in the Pennyrile region of KY and southeastern MO early this afternoon. As the afternoon goes on, it appears the western storms will probably make it all the way across mainly southern parts of the region, including southernmost IL and western KY. Brief IFR conditions are likely with this activity, mainly due to reductions in vsby. Gusty winds are also likely with convection. Shower and tstm activity should wane significantly by early evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...08 AVIATION...DB
Hazardous weather outlook, Jun 23, 1:37 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 137 PM CDT Sun Jun 23 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-240945- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 137 PM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight The potential exists for multiple rounds of strong to severe thunderstorms to move east across our region through the afternoon and early evning. The main hazards will be damaging winds and large hail. Torrential rainfall is also likely, which could pose some localized flash flooding. The tornado riask is low, but not zero. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will decrease in coverage on Monday. There is a slight chance of thunderstorms from mid week on into the weekend. Thunderstorms during the workweek are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today and tonight. York/08
In the hours before
Local storm report, Jun 23, 2:05 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
205 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST HUNTER 36.89N 90.84W
06/23/2019 M55 MPH CARTER MO TRAINED SPOTTER
&&
DLLLocal storm report, Jun 23, 2:11 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
211 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FUNNEL CLOUD 3 WNW KIRKSEY 36.70N 88.48W
06/23/2019 CALLOWAY KY PUBLIC
&&
DLLLocal storm report, Jun 23, 2:23 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG 6 S ELLSINORE 36.85N 90.75W
06/23/2019 CARTER MO EMERGENCY MNGR
TREES DOWN ON HWY B BETWEEN HIGHWAY 21 AND HWY 60.
&&
CHRISTIWLocal storm report, Jun 23, 2:24 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 3 NW OWENSBORO 37.79N 87.16W
06/23/2019 E1.00 INCH DAVIESS KY TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&
CHRISTIWLocal storm report, Jun 23, 2:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND DMG 9 WSW POPLAR BLUFF 36.71N 90.56W
06/23/2019 BUTLER MO TRAINED SPOTTER
TREES DOWN ON A HOUSE AND CARS ON COUNTY ROAD 461.
&&
CHRISTIWLocal storm report, Jun 23, 2:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
249 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND DMG 5 WSW POPLAR BLUFF 36.74N 90.49W
06/23/2019 BUTLER MO LAW ENFORCEMENT
ROOF DAMAGE AND TREES DOWN ON COUNTY ROAD 470. LOTS OF
TREES DOWN IN THAT SAME GENERAL AREA.
&&
CHRISTIWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:19 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley, Wayne | 41 min |
| Jun 23, 1:48 PM CDT | Flash Flood Warning | PAH | Carter, Ripley | 6 hr |
| Jun 23, 1:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 33 min |
| Jun 23, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Cape Girardeau, New Madrid, Scott, Stoddard and 1 more | 63 min |
| Jun 23, 2:47 PM CDT | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 28 min |
| Jun 23, 2:52 PM CDT | Tornado Warning | PAH | Stoddard | 38 min |
| Jun 23, 3:23 PM CDT | Tornado Warning | PAH | Cape Girardeau, Scott | 37 min |
| Jun 23, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Mississippi, New Madrid, Scott, Stoddard | 59 min |
| Jun 23, 3:44 PM CDT | Tornado Warning | PAH | Mississippi, Scott | 31 min |
Nearby
Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.